In this paper, a simple cover-up approach for computing partial fractions with linear or irreducible quadratic factors in the denominators is presented. It mainly involves polynomial divisions and substitutions only, without having to factorize the irreducible quadratic factors into linear factors with complex coefficients, to use differentiation or to solve a system of linear equations. Examples and its application to derive some useful formulas of partial fraction decompositions are included. Copyright © 2012 Elsevier Inc.
CitationMan, Y.-K. (2012). A cover-up approach to partial fractions with linear or irreducible quadratic factors in the denominators. Applied Mathematics and Computation, 219(8), 3855-3862.
- Partial fraction decomposition
- Cover-up approach
- Irreducible quadratic factors